Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Diabetic neuropathic, has severe convulsions, nerve seizures, on SSDI. Throwing up blood, developed ulcer. Should take him to ER ?

my husband has diabetic neuropathy but for the last week has been experiencing sever convulsions and nerve seizures that come every few seconds, last extended minutes and some so bad they lift him off the bed or out of a chair. they have not stopped at all for last 3 days. He is on SSDI and does not qualify for medicare yet and we are on assistaance waiting list. At what point, if any, should I take him to an emergency facility. He has also developed and ulcer and is throwing up blood . Please advise
Asked On : Thu, 6 Dec 2012
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi there,
Thank you for writing to us.
I am sorry to learn about your husband.
As a general rule, any person who starts throwing up blood should be taken to emergency right away.
There are a few reasons why I say that.
1. He may bleed so much that even the bleeding can be life threatening.
2. We need to stop the bleeding immediately by medications or by an endscopy and that can only be done by taking the patient to the emergency.
3. We need to find out exactly what is causing the bleeding. Although the most common cause of such bleeding is bleeding from an ulcer however there are other causes like liver failure that must be ruled out.
The bottom line is that you need to rush him to the ER to save his life and to reach to a diagnosis.
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor